NEW STUDY! Parasym Plus™ for Multiple Sclerosis › Forums › PrettyIll.com Discussion › Vision › Optic Neuritis and EDS?
- This topic has 3 replies, 2 voices, and was last updated 7 years, 5 months ago by Dr. Diana.
December 7, 2015 at 6:57 am #926shmeepfairyParticipant
Looking for some speedy help please.
I am 27, and have EDS III – standard issues with almost everything joint/pain/gastric/bladder etc.
A few days ago, my sight in one eye went blurry. I thought little of it, but my brother who is a doctor pushed me to drop into an eye hospital a&e department.
They have diagnosed it as retrubulbar optic neuritis, and as I also experience pins & needles/weakness (which I thought was EDS related, as it often feels that way before something clicks back into place, or when I have been using my hands too much), they are sending me to a nuero-opthalmologist to begin checking for ME etc
I am pretty freaked out at this, and was wondering if it could infact be linked too my EDS?
Appointment is on Wednesday, and it would be good to know if there could be a link before I go, as I am aware they will likely follow the MS route far more then the EDS route.December 8, 2015 at 6:17 pm #5741Dr. DianaKeymaster
Hi there, There is no (direct) link to EDS that I’m aware of. Please keep us posted on how you are doing!December 19, 2015 at 7:51 am #5761shmeepfairyParticipant
Thanks for the reply.
Having had an emergency neuro-opthalmology appointment, they confirmed it as optic-neuritis, and have put me on 6 weeks pf extremely high steroids as the vision had gotten significantly worse. I am awaiting an MRI scan now, and just keeping my fingers crossed that I haven’t been unlucky enough to develop MS on top of EDS 🙁
Reacting very badly to the steroids – pain and POTS have majorly flared, to the point where my GP is referring me to an occupational therapist for a walking aid, which at the age of 27 is pretty hard to swallow!
Hoping once the steroids are over, Il perk up a bit, and that the results will be clear.December 19, 2015 at 10:18 am #5762Dr. DianaKeymaster
I’m so, so sorry to hear the new development. 🙁 I can only imagine how overwhelming the news must be. I did want to mention that you are not alone is having an overlapping presentation. I recognized how I always found hypermobiles/EDS patients when I went to MS conferences (although most were undiagnosed concerning hypermobility). A couple of commonalities we identified were that both EDS/POTS and MS patients tended to develop left ventricular diastolic dysfunction and high intracranial pressure. The MS patients we tested had dramatic and positive responses to Diamox to relieve high intracranial pressure. Sleep and headaches were the first things to respond. Research posters are here: http://www.potscare.com/research/ I hope the steroids knock it all down for you and you and your doctors can get a clearer picture of what is going on. Hang in, my friend.
- You must be logged in to reply to this topic.